MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BALLOON BIPOLAR TEMPORARY PACING ELECTRODE, 5FR 110CM; BALLOON FLOW-ASSISTED BIPOLAR ELECTRODE CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BALLOON BIPOLAR TEMPORARY PACING ELECTRODE, 5FR 110CM; BALLOON FLOW-ASSISTED BIPOLAR ELECTRODE CATHETER
Model Number 006172P
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the temporary pacing electrode catheter shaft appears wrinkled inside the blister.Before opening the blister, nurse noticed unusual wrinkled shaft in the catheter.Also stated 2 items of the same reference and lot in the same situation and they were not used.Per follow-up information received via ibc on (b)(6)2023, stated that in the blister, it was normal for the catheter to be rolled up in 2 circles, but not for the it to be wrinkled.In the photo sample, the outer circle of the catheter it makes some "s's", which should not be there.Also stated that was not usual in a catheter that has just been opened and not manipulated.It was normal for it to be straight, just like the inner circle.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the temporary pacing electrode catheter shaft appears wrinkled inside the blister.Before opening the blister, nurse noticed unusual wrinkled shaft in the catheter.Also stated 2 items of the same reference and lot in the same situation and they were not used.Per follow-up information received via ibc on 13-jan-2023, stated that in the blister, it was normal for the catheter to be rolled up in 2 circles, but not for the it to be wrinkled.In the photo sample, the outer circle of the catheter it makes some "s's", which should not be there.Also stated that was not usual in a catheter that has just been opened and not manipulated.It was normal for it to be straight, just like the inner circle.
 
Additional Manufacturer Narrative
The reported event was confirmed and the cause was unknown.Although a specific cause could not be determined, a potential root cause for this event could be, "inappropriate package design".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "inspect the sterile package carefully for damage during transit or storage.Do not use the catheter if the package is damaged." "visually inspect the catheter, under sterile conditions, for kinks in the catheter shaft, integrity of the connector, condition of electrodes, and any other damage." h11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text: the actual/suspected device was inspected.

Brand Name
BALLOON BIPOLAR TEMPORARY PACING ELECTRODE, 5FR 110CM
Common Device Name
BALLOON FLOW-ASSISTED BIPOLAR ELECTRODE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key16206589
Report Number1018233-2023-00167
Device Sequence Number5382583
Product Code LDF
UDI-Device Identifier00801741011191
UDI-Public(01)00801741011191
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K800298
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number006172P
Device Catalogue Number006172P
Device Lot NumberGFGV1627
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/04/2023
Supplement Date Received by Manufacturer05/02/2023
Initial Report FDA Received Date01/19/2023
Supplement Report FDA Received Date05/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown